# SDR USAASA02080

- Difficulty date: September 13, 2002
- Submitted: April 15, 2003
- Operation: Air carrier
- Aircraft: N167US
- Make and model: Airbus A321-211
- Aircraft serial: 1442
- System (JASC): 5410 · Nacelle/Pylon, Main Frame
- Part: Door
- Condition: Unsecure
- Location: Rt Nacelle
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, D
- Precautionary procedure: A

## Discrepancy

EN ROUTE DURING CLIMB, AT 6,000 FEET AGL, FLIGHT CREW NOTICED SOME VIBRATION.  AT FL100, A FLIGHT ATTENDANT NOTIFIED COCKPIT CREW THAT A LARGE PIECE OF DEBRIS WAS LAYING OVER THE LEADING EDGE OF THE RGHT WING.  THE FIRST OFFICER WENT BACK TO CABIN AND VERIFIED THE DEBRIS AND INDENTIFIED IT AS THE RIGHT ENGINE COWLING.  THE FLIGHT RETURNED TO PHL AND PERFORMED A ZERO FLAP LANDING.  NO EMERGENCY WAS DECLARED, HOWEVER, EMERGENCY EQUIPMENT WAS REQUESTED TO STANDBY.  MX REPLACED THE NR 2 ENGINE COWLINGS, AND REPAIRED THE ASSOCIATED DAMAGE CAUSED BY THE COWLINGS COMING OPEN IN FLIGHT.  A SUBSEQUENT INVESTIGATION OF THE EVENT FOUND TWO POSSIBILITIES FOR THE COWLING TO COME UNLATCHES, EITHER THE COWLING LATCH MECHANISM
